MAUDE Adverse Event Report: CORDIS CORPORATION SI BRITE TIP 6F 11CM STR; INTRODUCER, CATHETER

CORDIS CORPORATION SI BRITE TIP 6F 11CM STR; INTRODUCER, CATHETER
Model Number 401611M
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
A 6f 11cm straight (str) brite tip catheter sheath introducer (csi) was attempted to be used with an exoseal vascular closure device (vcd) however, it is difficult to insert.Therefore, it was removed and confirmed that the distal end had a cut.There was a new sheath inserted, the same wire was not used with the second sheath and the procedure was completed.There was no reported patient injury.The target lesion was the iliac artery.The device was prepared normally as per instruction for use (ifu).The product looked normal when taken from its packaging.The device was appeared normal before the procedure.There was no excessive force used and no difficulty flushing the devices.There was no difficulty assembling the devices.A non-cordis guidewire was used in the procedure and was not kinked or bent.Other additional procedural details were requested but are unknown.The device will not be returned for analysis since it was discarded in the hospital.
 
Additional Manufacturer Narrative
Complaint conclusion: a 6f 11cm straight (str) brite tip catheter sheath introducer (csi) was attempted to be used with an exoseal vascular closure device (vcd) however, it was difficult to insert.There was no reported patient injury.It was removed and confirmed that the distal end had a cut.There was a new sheath inserted, the same wire was not used with the second sheath and the procedure was completed.The target lesion was the iliac artery.The device was prepared normally as per the instruction for use (ifu).The product looked normal when taken from its packaging.The device appeared normal before the procedure.There was no excessive force used and no difficulty flushing the devices.There was no difficulty assembling the devices.A non- cordis guidewire was used in the procedure and was not kinked or bent.Other additional procedural details were requested but are unknown.The device was not returned for analysis.A product history record (phr) review of lot 17903010 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿brite tip/distal tip frayed/split/torn - in patient¿ and ¿vascular closure device impeded¿ could not be confirmed as the devices were not returned for analysis.The exact cause of the reported events could not be conclusively determined.Handling factors, such as excessive force, may have contributed to the damaged csi with prevented the vcd from being inserted.According to the instructions for use (ifu), which is not intended as a mitigation of risk, ¿if increased resistance is felt upon insertion of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the csi.According to the exoseal vascular closure device ifu ¿if resistance is felt during delivery shaft insertion, do not apply excess force; instead, retract the delivery shaft slightly, rotate the vascular sheath introducer 180°, and try to readvance the delivery shaft.If resistance is still present, discontinue the use of the exoseal¿ vcd¿.Neither the phr review, nor the information available for review suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.

Brand Name
SI BRITE TIP 6F 11CM STR
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key9844832
Report Number9616099-2020-03572
Device Sequence Number742746
Product Code DYB
UDI-Device Identifier20705032000236
UDI-Public20705032000236
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K984500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number401611M
Device Catalogue Number401611M
Device Lot Number17903010
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/21/2020
Supplement Date Received by Manufacturer03/26/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date03/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1